Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 29, NWS Cleveland, OH

July 26, 2011

NWS Cleveland, OH issued this small craft advisory at Jul 26, 2011, 4:18 AM EDT. It took effect at Jul 26, 2011, 10:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2011, 4:18 AM EDT (08:18 UTC)
In effect from
Jul 26, 2011, 10:00 AM EDT
Expired
Jul 26, 2011, 9:00 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WHUS71 KCLE 260818
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
418 AM EDT TUE JUL 26 2011

LEZ147>149-261630-
/O.NEW.KCLE.SC.Y.0029.110726T1400Z-110727T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
418 AM EDT TUE JUL 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM EDT THIS EVENING. 


* WINDS AND WAVES: WEST WINDS WILL INCREASE TO 10 TO 20 KNOTS AS
  THEY SHIFT AROUND TO THE NORTHWEST. WINDS WILL BUILD TO 3 TO 5
  FEET. THE WINDS AND WAVES WILL DECREASE AFTER SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
792 
WHUS71 KCLE 261332
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
932 AM EDT TUE JUL 26 2011

LEZ147>149-262300-
/O.CON.KCLE.SC.Y.0029.110726T1400Z-110727T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
932 AM EDT TUE JUL 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

* WINDS AND WAVES: WEST WINDS WILL INCREASE TO 10 TO 20 KNOTS AS
  THEY SHIFT AROUND TO THE NORTHWEST. WAVES WILL BUILD TO 3 TO 5
  FEET. THE WINDS AND WAVES WILL DECREASE AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
195 
WHUS71 KCLE 261913
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
313 PM EDT TUE JUL 26 2011

LEZ147>149-270100-
/O.CON.KCLE.SC.Y.0029.000000T0000Z-110727T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
313 PM EDT TUE JUL 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS AND WAVES OF
  3 TO 5 FEET WILL SLOWLY DIMINISH AND SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
931 
WHUS71 KCLE 270119
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
919 PM EDT TUE JUL 26 2011

LEZ147>149-270230-
/O.EXP.KCLE.SC.Y.0029.000000T0000Z-110727T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
919 PM EDT TUE JUL 26 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES
HAVE FALLEN BELOW SMALL CRAFT CRITERIA.  

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 4:13 AM EDT, 5 minutes earlier.

Area forecast discussion, Jul 26, 4:13 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
413 AM EDT TUE JUL 26 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD EAST INTO THE AREA TODAY...HOWEVER AN
UPPER TROUGH OF LOW PRESSURE WILL SWING ACROSS FAR NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA TODAY. STRONGER HIGH PRESSURE WILL
BUILD OVER THE AREA TONIGHT AND WEDNESDAY...THEN MOVE EAST OF THE
AREA WEDNESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK HIGH PRESSURE TO THE WEST WILL RIDGE EAST INTO THE AREA
TODAY. AN UPPER LOW PRESSURE CENTERED JUST EAST OF LAKE SUPERIOR
THIS MORNING WILL CONTINUE MOVING EAST. MEANWHILE...A TROUGH OF
LOW PRESSURE ALOFT WILL SWING SOUTHEAST FROM THE UPPER LOW CENTER
AND MOVE ACROSS WESTERN NEW YORK STATE AND EASTERN LAKE ERIE. THIS
LOOKS TO BE ENOUGH TO DEVELOP AT LEAST SOME CLOUDS ACROSS FAR NE
OH AND NW PA LATER THIS MORNING AND AFTERNOON. THERE COULD BE AN
ISOLATED SHOWER OR SPRINKLE ESPECIALLY ACROSS INTERIOR NW PA THIS
AFTERNOON WITH THIS UPPER TROUGH SO DID MENTION SOME SLGT CHC POPS
FOR THIS. ELSEWHERE ACROSS NE OH LOOKING FOR MAINLY SOME CU
DEVELOPING. ACROSS CENTRAL AND WESTERN AREAS MOSTLY SUNNY SKIES
EXPECTED. TEMPS TODAY WARMEST ACROSS THE WEST WITH UPPER
80S...WITH HIGHS AROUND 80 ACROSS NE AREAS GIVEN ADDITIONAL CLOUD
COVER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE UPPER TROUGH DEPARTS TO THE EAST THIS EVENING SO BETWEEN THAT
AND LOSS OF DAYTIME HEATING ANY CLOUDS ACROSS THE EAST WILL
QUICKLY DISSIPATE THIS EVENING. HIGH PRESSURE CONTINUING TO BUILD
INTO THE AREA THROUGH WEDNESDAY WILL ALLOW FOR CONTINUED QUIET
CONDITIONS WITH TEMPS NEAR OR JUST SLIGHTLY ABOVE NORMAL...RANGING
FROM AROUND 80 ACROSS THE NORTHEAST TO UPPER 80S FAR WEST. HIGH
PRESSURE MOVES TO THE EAST WEDNESDAY NIGHT...AND WARM AIR
ADVECTION BEGINS ACROSS THE AREA.

MODELS HAVE BEEN RATHER CONSISTENT OVER THE PAST SEVERAL DAYS FROM
BOTH THE GFS AND ECMWF DEVELOPING A POSSIBLE THUNDERSTORM COMPLEX
THAT TRACKS ALONG THE UPPER FLOW AND OVER FAR NORTHERN PORTIONS OF
THE FORECAST AREA BY THURSDAY MORNING THROUGH AT LEAST THE AFTERNOON.
WITH THE TIMING AND LOCATION STILL UNCERTAIN OF THIS CONVECTIVELY
DRIVEN FEATURE MENTIONED CHANCE POPS ACROSS THE NORTH. MEANWHILE
THE UPPER RIDGE INTENSIFYING OVER THE AREA ON THURSDAY WILL BRING
NOT ONLY MUCH WARMER TEMPERATURES AND SOME HUMIDITY BACK TO THE
AREA...BUT THE WARMING TEMPS ALOFT WILL HELP CAP CONVECTION
ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA.

THE GFS A BIT QUICKER THAN 00Z ECMWF IN BRINGING BOUNDARY SOUTH
THROUGH THE AREA BY FRIDAY WITH THE ECMWF KEEPING THE UPPER RIDGE
DOMINATE OVER THE AREA. FOR NOW COULD ONLY MENTION LOW CHC POPS
FOR ANY SHOWERS AND THUNDERSTORMS DURING THE DAY ON FRIDAY WITH
HIGHER POPS ACROSS THE NW TO ACCOUNT FOR POSSIBILITY OF LATE DAY
ACTIVITY. HAVE POPS A BIT HIGHER FRIDAY NIGHT BUT STILL KEPT IN
CHC CATEGORY AS THERE IS SOME UNCERTAINTY AS TO HOW QUICKLY THE
UPPER RIDGE WILL EVEN BREAK DOWN ACROSS THE AREA AT THE END OF THE
WEEK.

MADE ONLY SMALL ADJUSTMENTS TO GUIDANCE TEMPS ON THURSDAY AS THEY
ARE CONTINUING TO SHOW 90 OR BETTER ACROSS THE AREA. WENT A BIT
WARMER ON TEMPS ON FRIDAY GIVEN LITTLE CHANGE IN AIRMASS AT THAT
POINT DESPITE POSSIBILITY OF SCATTERED CONVECTION AND CLOUDS. LOWS
WILL BE RATHER WARM RANGING IN THE 70S LATE IN THE WEEK WITH
HIGHER DEWPOINTS ACROSS THE AREA.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
A COLD FRONT MAY LINGER ACROSS THE SOUTHERN PORTION OF THE COUNTY
WARNING AREA ON SATURDAY. SO WILL HAVE TO KEEP SOME CHANCE POPS FOR
SOME THUNDERSTORMS IN THE FORECAST...MAINLY SOUTH. BY SUNDAY HIGH
PRESSURE WILL BE OVER THE REGION BUT IT WILL BEGIN TO SLIDE EAST OF
THE AREA BY MONDAY AS ANOTHER WEAK FRONT APPROACHES. IT WILL BE
SLIGHTLY COOLER ON SATURDAY BUT MAY REMAIN HUMID WITH THE WEAK FRONT
SLOW TO CLEAR THE COUNTY WARNING AREA. SUNDAYS HIGHS WILL DIP DOWN
TO NEAR SEASONAL LEVELS BEFORE WARMING AGAIN ON MONDAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
WEAK HIGH PRESSURE WILL ATTEMPT TO BUILD INTO THE REGION TODAY IN
THE WAKE OF JET ENERGY THAT WILL PUSH THROUGH THE EASTERN GREAT
LAKES. STILL ENOUGH LOW LEVEL MOISTURE TO BE CONCERNED WITH SOME
IFR FOG FOR INLAND LOCATIONS...ESPECIALLY KMFD...KCAK AND KYNG.
THERE MAY BE A FEW CLOUDS OFF THE LAKE AS THE WAVE PASSES. IT
APPEARS THAT AFTER WINDS SHIFT AROUND TO THE NORTHWEST THERE
SHOULD BE A LAKE SHADOW THAT DEVELOPS PUSHING MUCH OF THE CUMULUS
FURTHER INLAND. WINDS MAY END UP BEING A BIT GUSTY ACROSS THE
EASTERN TAF SITES..MAINLY KCLE...KERI AND KYNG. HOWEVER GUSTS
SHOULD NOT EXCEED 20 KNOTS.

OUTLOOK...NON VFR CEILINGS MAY OCCUR WEDNESDAY NIGHT THROUGH
FRIDAY IN SCATTERED THUNDERSTORMS AND EARLY MORNING FOG.

&&

.MARINE...
LOW PRESSURE WILL TRACK FROM QUEBEC INTO NORTHERN NEW ENGLAND TODAY.
THIS WILL HELP TO TIGHTEN THE PRESSURE GRADIENT ACROSS THE LAKE. THE
STRONGEST WINDS WILL BE ACROSS THE EASTERN THIRD OF THE LAKE. SO AS
WINDS SHIFT TO THE WEST AND NORTHWEST TODAY EXPECT TO SEE AN
INCREASE TO 10 TO 20 KNOTS. THE LONGER FETCH SHOULD HELP TO INCREASE
WAVES TO 3 TO 5 FEET BY LATE MORNING INTO THE EARLY AFTERNOON. THESE
HIGHER WAVES WILL PERSIST UNTIL SHORTLY AFTER SUNSET WHEN WINDS
DECREASE AND SHIFT TO A MORE NORTHERLY DIRECTION. THE HIGHER WAVES
WILL ALSO LEAD TO A MODERATE POTENTIAL OF RIP CURRENTS...GENERALLY
IN THE SMALL CRAFT ADVISORY AREA.

HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER WEDNESDAY WITH LIGHT
EAST TO SOUTHEAST WINDS. WINDS WILL GRADUALLY SWING AROUND TO THE
SOUTH AND SOUTHWEST ON THURSDAY AS THE NEXT WEAK FRONT APPROACHES.
THIS FRONT SHOULD MOVE ACROSS THE LAKE LATE FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 PM EDT THIS
     EVENING FOR LEZ147>149.

&&

SYNOPSIS...ABE
NEAR TERM...ABE
SHORT TERM...ABE
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Jul 25, 9:43 AM EDT, 18 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
943 AM EDT MON JUL 25 2011

OHZ012-089-PAZ001-261345-
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
943 AM EDT MON JUL 25 2011

...MODERATE RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOT AND HUMID WEATHER AND HIGH HEAT INDEX VALUES ARE LIKELY AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-261345-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
943 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOT AND HUMID WEATHER AND HIGH HEAT INDEX VALUES ARE LIKELY AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-261345-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
943 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.